Alert archive / Georgia / Flash Flood Warnings in 2010

Flash Flood Warning 20, NWS Atlanta, GA

August 26, 2010Fulton County, Georgia

NWS Atlanta, GA issued this flash flood warning at Aug 26, 2010, 4:43 AM EDT for Fulton County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2010, 4:43 AM EDT (08:43 UTC)
Expired
Aug 26, 2010, 8:32 AM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WGUS52 KFFC 260843
FFWFFC
GAC121-261430-
/O.NEW.KFFC.FF.W.0020.100826T0843Z-100826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EDT THU AUG 26 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1030 AM EDT

* AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL RATES OF 3 TO 5       
  INCHES PER HOUR ON THE WEST SIDE OF ATLANTA NEAR THE I-20 AND      
  I-285 INTERCHANGE. THIS STORM WAS MOVING VERY SLOWLY EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE  
  CASCADE HEIGHTS...WEST END...DOWNTOWN AND MIDTOWN ATLANTA...AND    
  EAST POINT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE RAPID RISES AND 
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... 
STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW 
LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF 
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY 
CARRY AWAY YOUR VEHICLE.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3375 8458 3380 8451 3383 8446 3385 8445
      3387 8434 3371 8434 3367 8445 3368 8459

$$
2 follow-up statements
861 
WGUS72 KFFC 260924
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 AM EDT THU AUG 26 2010

GAC121-261430-
/O.CON.KFFC.FF.W.0020.000000T0000Z-100826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON GA-
524 AM EDT THU AUG 26 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR
CENTRAL FULTON COUNTY...

AT 522 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER CASCADE HEIGHTS 
AND EAST POINT. THIS STORM WAS MOVING SOUTHEAST AT 5 MPH. RADAR 
ESTIMATES INDICATE THAT RAINFALL AMOUNTS OF 3 TO 6 INCHES HAVE 
FALLEN. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE. 

THE HEAVIEST RAIN HAS FALLEN OVER THE PROCTOR CREEK AND NORTH UTOY 
CREEK BASINS. EXPECT RAPID RISES AND POSSIBLE FLOODING IN THOSE 
AREAS ON THE WEST SIDE OF ATLANTA FROM JUST EAST OF SIX FLAGS ALONG 
I-20 TO THE WEST END...AS WELL AS NEAR I-285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF 
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY 
CARRY AWAY YOUR VEHICLE.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3377 8455 3383 8446 3380 8434 3371 8434
      3367 8445 3375 8457

$$
344 
WGUS72 KFFC 261232
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 AM EDT THU AUG 26 2010

GAC121-261250-
/O.CAN.KFFC.FF.W.0020.000000T0000Z-100826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON GA-
832 AM EDT THU AUG 26 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FULTON
COUNTY...

THE RAIN HAS ENDED AND THE CREEKS EFFECTED ARE RECEDING WHICH WILL 
ALLOW THE FLASH FLOOD WARNING TO BE CANCELLED. 

AROUND 3 INCHES OF RAIN FELL FROM 400 AM TO 600 AM EDT THIS MORNING
ON THE WEST SIDE OF ATLANTA NEAR THE FULTON COUNTY AIRPORT. SEVERAL
REPORTS OF STREET FLOODING AND FLOODING ON PORTIONS OF INTERSTATE 
285 IN THIS AREA WERE RECEIVED DUE TO SLOW DRAINAGE. THE HEAVY RAIN 
MAINLY FELL IN THE WOODALL CREEK...PROCTOR CREEK...AND NORTH UTOY 
CREEK BASINS WHICH HAD SHARP 5 FOOT RISES...BUT HAVE STAYED WITHIN 
THEIR BANKS. 

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3377 8455 3383 8446 3380 8434 3371 8434
      3367 8445 3375 8457

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:41 AM EDT, 2 minutes earlier.

Area forecast discussion, Aug 26, 4:41 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 AM EDT THU AUG 26 2010

.SYNOPSIS...
PRE-EXISTING DEEP MID-ATLANTIC UPPER TROUGH WILL CONTINUE TO LIFT
OUT INTO THE ATLANTIC AS ANOTHER STRONG SHORT WAVE TRAVERSES THE
GREAT LAKES. A WEAK COLD FRONT WILL ACCOMPANY THIS SECOND UPPER
TROUGH...DRIFT INTO GA LATER TODAY...THEN WASH OUT ACROSS NORTH OR
CENTRAL GA. IN THE WAKE OF THIS FRONT AND UPPER TROUGH...A LARGE SFC
HIGH WILL SPREAD FROM THE MID-WEST TOWARD THE MID-ATLANTIC/SOUTHERN
NEW ENGLAND AREA BY SAT AS THE CURRENT UPPER RIDGE IN THE SW U.S.
RELOCATES TO THE NE U.S. IN RESPONSE TO AN EASTERN PACIFIC TROUGH
SHIFTING CLOSER TO THE WEST COAST. ALL THE WHILE...THE SFC TROUGH
ACROSS SE/CENTRAL GA REMAINS IN PLACE...DELINEATING DEEP TROPICAL
MOISTURE FROM SLIGHTLY DRIER AIR ACROSS N GA. THE SHORT TERM WILL BE
DOMINATED BY THE APPROACHING AND WEAKENING FRONT...PESKY CENTRAL GA
SFC TROUGH...AND NORTHWEST FLOW ALOFT. DURING THE LONG TERM
PERIODS...THE INCREASINGLY VERTICALLY STACKED HIGH PRESSURE SYSTEMS
ACROSS THE MID-ATLANTIC WILL BECOME THE DOMINANT FEATURE FOR THE
WEATHER ACROSS THE SE U.S.

19
&&

.SHORT TERM /TODAY THROUGH SATURDAY/...
THE PESKY SFC TROUGH THAT HAS REMAINED ACROSS SE-CENTRAL GA SINCE
THE FRONTAL PASSAGE LAST WEEKEND...APPEARS TO HAVE DRIFTED BACK
FURTHER NORTHWEST THAN PREVIOUSLY EXPECTED IN RESPONSE TO UPSTREAM
APPROACHING ENERGY. THIS HAS ALLOWED DEWPOINTS TO SURGE BACK INTO
THE 70S ACROSS ALL EXCEPT THE FAR N PART OF THE STATE. A DEFINITE
AREA OF SFC WIND CONVERGENCE WAS ALSO NOTED FROM AHN-ATL-LGC...AND
HAD RESULTED IN POOLED MID-LEVEL MOISTURE...CLOUDS...AND ISOLD
SHRA/TSRA. NAM/GFS/ECMWF IN GOOD AGREEMENT THAT THIS PATTERN WILL
PERSIST TODAY. BY 00Z...THIS FEATURE SHOULD BE NUDGED BACK TO THE SE
AS NW FLOW ALOFT STRENGTHENS IN RESPONSE TO THE UPPER SHORT WAVE
MOVING THROUGH THE GREAT LAKES AND INTO THE NE U.S. THE
AFOREMENTIONED FRONT WILL BE OF LITTLE SIGNIFICANCE FOR OUR CWA AS
IT LOSES NEARLY ALL IDENTITY BEFORE REACHING OUR CWA. ENOUGH
INSTABILITY IS PRESENT FOR TSRA TO BE INCLUDED WITH ANY ACTIVITY
TODAY...WITH CHC POPS ACROSS ALL EXCEPT THE FAR NW...WHICH SHOULD
REMAIN IN THE DRIER...MORE STABLE AIR. WILL NEED TO HOLD ONTO AT
LEAST LOW POPS ACROSS E-SE PARTS OF THE CWA OVERNIGHT AND EARLY FRI
AS LOW-LEVEL EASTERLY FLOW BEGINS TO STRENGTHEN IN RESPONSE TO
INCREASING HIGH PRESSURE ACROSS THE MID-ATLANTIC REGION. DURING THE
DAY FRI...A WEAK SHORT WAVE MOVES WEST ACROSS N GA ON THE SOUTH SIDE
OF THE BUILDING NE U.S. UPPER RIDGE. WITH LOW-LEVEL MARITIME
MOISTURE IN PLACE AND AT LEAST MARGINAL INSTABILITY INDICATED BY ALL
MODELS...WILL NEED TO INCLUDE POPS AND TSRA CHCS FOR ALL AREAS
FRI...EVEN IN THE NW PART OF THE STATE. AGAIN...THE MAIN THREAT FOR
SHRA/TSRA WOULD BE ACROSS THE EC/SE PART OF THE CWA. BY SAT...DEEP
NE SFC-BL FLOW THE SOUTH SIDE OF THE INCREASINGLY STRONG AND NEARLY
VERTICALLY STACKED HIGH PRESSURE AREA ACROSS THE MID-ATLANTIC REGION
WILL PUSH A SURGE OF LOW-LEVEL MOISTURE THROUGH THE AREA...SIMILAR
TO A WEDGE SETUP. THIS MAY RESULT IN -SHRA OR -DZ EARLY SAT AND
ABUNDANT LOW CLOUDS. THIS WILL BEGIN TO ERODE LATER IN THE DAY AS
DRIER AIR STARTS WORKING SW FROM THE MID-ATLANTIC REGION...BUT SAT
IS INCREASINGLY LOOKING LIKE A CLOUDY...MURKY...MILD DAY FOR MUCH OF
THE CWA AT THIS POINT.

TEMPS THROUGH THE SHORT TERM WILL BE LARGELY DRIVEN BY CLOUD COVER.
FOR THE PAST SEVERAL CYCLES...THE MET MOS HAS GENERALLY BEEN TOO
COOL..SO WILL LEAN TOWARD THE SLIGHTLY WARMER MAV MOS...BUT ADJUST
ACCORDINGLY FOR EXPECTED CLOUD COVER/SHRA CHCS...LEANING TOWARD THE
WARMEST READINGS IN THE SW PART OF THE CWA...WHERE CSG HAS
CONCISELY BEEN 98-100 FOR THE PAST SEVERAL DAYS...DESPITE MUCH
COOLER GUIDANCE NUMBERS. SFC EASTERLY FLOW WILL ONLY PROVIDE MINIMAL
COOLING UNDER INCREASING HEIGHTS ALOFT FOR THE REMAINDER OF THE
SHORT TERM. WILL CONTINUE WITH A MAV/MET BLEND THROUGH THE SHORT
TERM...MEANING MAX/MIN TEMPS REMAINING SLIGHTLY ABOVE NORMAL THROUGH
THE PERIOD...UNFORTUNATELY.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PERIODS REMAIN PROBLEMATIC...HINGED LARGELY ON
POTENTIAL TROPICAL DEVELOPMENT IN THE CENTRAL GULF...WHICH THE
GFS/ECMWF HAVE BOTH TEASED ABOUT IN ONE FORM OR ANOTHER FOR THE PAST
SEVERAL RUNS. NOW THE GFS...WHICH HAD NOT PREVIOUSLY DEPICTED SUCH
IN PREVIOUS RUNS...SHOWS A SUBTROPICAL LOW DEVELOPING OFF THE
CENTRAL GULF COAST...THEN DRIFTING NORTH INTO AL/MS ON THE BACK SIDE
OF THE SUBTROPICAL RIDGE. THERE HAS NOT BEEN ANY RUN-TO-RUN
CONSISTENCY ON THIS FEATURE...AND UNTIL THERE IS BETTER SUPPORT
AMONG THE ENSEMBLE MEMBERS AND MODEL-TO-MODEL AND RUN-TO-RUN
CONSISTENCY...WILL NOT BITE OFF ON SUCH DEVELOPMENT AT THIS TIME. ON
THE CONTRARY...WILL PLAN ON INCREASINGLY DRY NE SFC-MID LEVEL FLOW
SUN-MON SHOULD SHUT OFF THE TYPICAL DIURNAL PULSE THUNDERSTORM
PATTERN AND KEEP POPS ALL AREAS BELOW MENTIONABLE. PER
ECMWF...THROUGH THE REMAINDER OF THE EXTENDED...DRY FORECAST WILL
CONTINUE AS SUBTROPICAL RIDGE SINKS SOUTHWARD FROM THE MID-ATLANTIC
INTO THE SE/EASTERN TN VALLEY REGION. 850MB TEMPS CREEP UPWARD TO
+22C BY MID-WEEK...WHICH WILL LEAD TO WELL ABOVE NORMAL MAX TEMPS IN
THE LOW 90S ACROSS MUCH OF THE CWA. MIN TEMPS WILL BE LOWER THAN IN
RECENT WEEKS AS DRY AIR FROM THE NE/MID-ATLANTIC REGION SETTLES
ACROSS THE AREA. OTHERWISE...WILL NEED TO WATCH CLOSELY THE TRACK OF
TROPICAL CYCLONE EARL...HOPING THAT THE UPPER RIDGE WILL HOLD STRONG
ENOUGH OVER THE REGION TO KEEP IT WELL OUT IN THE ATLANTIC.

19
&&

.HYDROLOGY...
I AM SOMEWHAT CONCERNED ABOUT LOCALIZED HEAVY RAINFALL TODAY ACROSS
NC/NE GA AREA. RECENT HEAVY RAINFALL AND FLASH FLOOD EVENTS IN THE
GWINNETT TO WHITE COUNTY AREA SUGGEST THAT IT WILL NOT TAKE MUCH TO
START PROBLEMS IN THESE AREAS. FFMP ALREADY APPROACHING 75 PERCENT
IN PARTS OF METRO ATL THIS MORNING. PERSISTENT SHRA/TSRA EARLY THIS
MORNING POTENTIALLY A PRELUDE OF EVENTS LATER. THINKING NOW IS THAT
THE WORST MAY BE THIS MORNING. 1-3 HR FFG VALUES THROUGH THIS AREA
ONLY IN THE 2.5-3.0 INCH RANGE...WHICH COULD BE APPROACHED IN
LOCALIZED SHRAS. SITUATION WILL NEED TO BE WATCHED CLOSELY THROUGH
00Z.

19
&&

.AVIATION...UPDATED 06Z...
ISOLATED CONVECTIVE SHOWERS/THUNDERSTORMS OVER THE ATLANTA METRO
DRIFTING NORTH ACROSS PDK AS OF 06Z WITH ANOTHER CELL POPPING UP
DOWN NEAR LA GRANGE. ALL INDICATIONS ARE THAT THE CLUSTER WILL NOT
MOVE MUCH THROUGH SUNRISE...THOUGH INDIVIDUAL STORMS WILL CONTINUE
TO DRIFT N/NE. THE POSSIBILITY OF A SHOWER OR STORM SHOULD PERSIST
THROUGH AT LEAST 16Z. A LARGE AREA OF MVFR VSBYS OVER CENTRAL GA
SHOULD OVERSPREAD THE NORTH GA AIRPORTS PRIOR TO SUNRISE...WITH
FEW/SCT 3-4 KFT CLOUD LAYER THICKENING THROUGH THAT TIME. MCN/AHN
REMAIN THE MOST LIKELY TO FALL INTO IFR RANGE THIS MORNING...THOUGH
ITS NOT OUT OF THE QUESTION AT THE OTHER SITES. CIGS/VSBY WILL
IMPROVE AROUND 16Z. THE CHANCE OF AFTERNOON THUNDER IS INCREASING
FOR THIS AFTERNOON AND SUBSEQUENT TAFS MAY NEED TO INTRODUCE A CB OR
VCTS GROUP TO ACCOUNT FOR THAT. EXPECT VSBY TO AGAIN BE REDUCED
FRIDAY MORNING INTO MVFR/IFR AS BOUNDARY REMAINS IN CLOSE PROXIMITY
TO OUR SOUTH.

//ATL CONFIDENCE...
LOW TO MEDIUM ON DEVELOPING MVFR/IFR CONDITIONS EARLY THIS MORNING.
HIGH ON WINDS AND AFTERNOON CIGS AND VSBY.

07
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          89  72  90  70  86 /  40  30  20  20  20
ATLANTA         90  74  90  72  88 /  60  20  20  10  10
BLAIRSVILLE     83  65  83  64  82 /  20  10  10  10  10
CARTERSVILLE    90  69  90  67  89 /  20  10  10  10  10
COLUMBUS        98  76  97  74  94 /  20  20  20  10  10
GAINESVILLE     86  72  87  70  85 /  30  30  20  10  10
MACON           93  74  92  72  91 /  30  30  30  10  10
ROME            90  68  90  66  90 /  10  10  10  10  10
PEACHTREE CITY  91  71  91  69  89 /  60  20  20  10  10
VIDALIA         93  74  93  72  92 /  30  40  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Aug 25, 7:10 PM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT WED AUG 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
710 PM EDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER PORTIONS OF
EAST CENTRAL GEORGIA THIS EVENING.

.SYNOPSIS...
A FRONTAL BOUNDARY WILL MEANDER ACROSS SOUTH CENTRAL GEORGIA
THROUGH TONIGHT.

.PRIMARY HAZARDS...
A FEW LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THE ISOLATED STORMS THIS EVENING...MAINLY EAST OF A GAINESVILLE TO
CONYERS TO ABBEVILLE LINE.

.DISCUSSION...
A FRONTAL BOUNDARY MEANDERING ACROSS SOUTH CENTRAL GEORGIA WILL AID
IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS PORTIONS OF EAST
AND CENTRAL GEORGIA THROUGH THIS EVENING. WITH INDICATIONS OF
MID-LEVEL SUBSIDENCE...ANY STORM THAT DEVELOPS SHOULD STAY
WELL BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED SUNDAY THROUGH TUESDAY AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 26, 4:19 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 AM EDT THU AUG 26 2010

GAZ032-033-043-044-260900-
419 AM EDT THU AUG 26 2010

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DOUGLAS...COBB AND
FULTON COUNTIES UNTIL 500 AM EDT...

AT 410 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR NEAR SIX FLAGS OVER GEORGIA...MOVING VERY SLOWLY EAST AT 5 MPH.

RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DOUGLAS...COBB AND FULTON COUNTIES...INCLUDING AREAS AROUND
SANDTOWN...SWEETWATER CREEK STATE PARK...SIX FLAGS OVER GEORGIA...
BOLTON...BANKHEAD...CASCADE HEIGHTS...AND ALONG I-20 AND I-285 ON
THE WESTERN PERIMETER.

DO NOT DRIVE WHERE WATER CROSSES ROADS. REMEMBER...TURN AROUND...DO
NOT DROWN.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:38 AM EDTFlash Flood WarningFFCSpalding112 min

Nearby

Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.